Alert archive / Georgia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 51, NWS Charleston, SC

June 14, 2014Bryan County, Chatham County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jun 14, 2014, 5:17 PM EDT for Bryan County, Chatham County, Georgia. It was in force for 58 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2014, 5:17 PM EDT (21:17 UTC)
Expired
Jun 14, 2014, 6:15 PM EDT
In force
58 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bryan County, GA, Chatham County, GA

The radar

The Charleston,SC radar (KCLX), 83 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 5:24 PM EDTHAIL 11 S Savannah, GASPOTTER REPORTED QUARTER SIZE HAIL NEAR ASH STREET AND 52ND STREET.
Jun 14, 5:26 PM EDTTSTM WND DMGSandfly, GAMEDIA REPORTED A TREE DOWN ON POWERLINES ON SKIDAWAY ROAD. TIME ESTIMATED BY RADAR.
Jun 14, 5:28 PM EDTTSTM WND GST 49Hunter Army Airfield, GA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.3 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2014-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 934 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2014-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
934 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
1158 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

518 
WUUS52 KCHS 142117
SVRCHS
GAC029-051-142215-
/O.NEW.KCHS.SV.W.0051.140614T2117Z-140614T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
517 PM EDT SAT JUN 14 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  BRYAN COUNTY IN SOUTHEAST GEORGIA...
  CHATHAM COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 615 PM EDT

* AT 518 PM EDT...RADAR DETECTED A SEVERE THUNDERSTORM...NEAR
  SAVANNAH...MOVING SOUTH AT 10 MPH.

  PREPARE NOW FOR...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...
  TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  THUNDERBOLT...SAVANNAH...WHITE BLUFF...SANDFLY...ISLE OF HOPE...
  VERNONBURG...MONTGOMERY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3176 8126 3210 8120 3211 8110 3209 8106
      3208 8104 3210 8100 3208 8097 3193 8092
      3190 8094 3185 8099 3185 8101 3183 8104
      3181 8103 3178 8106 3174 8111 3174 8121
TIME...MOT...LOC 2118Z 350DEG 11KT 3202 8108

$$
4 follow-up statements
039 
WWUS52 KCHS 142129
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
529 PM EDT SAT JUN 14 2014

GAC029-051-142215-
/O.CON.KCHS.SV.W.0051.000000T0000Z-140614T2215Z/
BRYAN GA-CHATHAM GA-
529 PM EDT SAT JUN 14 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR PORTIONS OF BRYAN AND CHATHAM COUNTIES...

AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR SANDFLY...MOVING SOUTH AT 15 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...

AT 524 PM EDT...A TRAINED WEATHER SPOTTER REPORTED QUARTER SIZE HAIL 
ON THE EAST SIDE OF SAVANNAH...NEAR THE HARRY S. TRUMAN PARKWAY.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...FORT
MCALLISTER...ISLE OF HOPE...RIVERSIDE...SANDFLY...SAVANNAH...SKIDAWAY
ISLAND...THUNDERBOLT...VERNONBURG...WHITE BLUFF...WILMINGTON
ISLAND...WINDSOR FOREST...HUTCHINSON ISLAND...MONTGOMERY...OSSABAW
SOUND...SAVANNAH HISTORIC DISTRICT...WASSAW ISLAND AND WHITEMARSH
ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO
INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3176 8126 3203 8121 3210 8112 3209 8108
      3208 8104 3210 8100 3208 8098 3207 8097
      3193 8092 3190 8094 3185 8099 3185 8101
      3183 8104 3181 8103 3174 8111 3174 8121
TIME...MOT...LOC 2128Z 350DEG 11KT 3199 8107

$$
703 
WWUS52 KCHS 142143
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
543 PM EDT SAT JUN 14 2014

GAC029-051-142215-
/O.CON.KCHS.SV.W.0051.000000T0000Z-140614T2215Z/
BRYAN GA-CHATHAM GA-
543 PM EDT SAT JUN 14 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR PORTIONS OF BRYAN AND CHATHAM COUNTIES...

AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR WORMSLOE...MOVING SOUTH AT 15
MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...FORT
MCALLISTER...ISLE OF HOPE...RIVERSIDE...SANDFLY...SKIDAWAY ISLAND...
THUNDERBOLT...VERNONBURG...WHITE BLUFF...WILMINGTON ISLAND...WINDSOR
FOREST...MONTGOMERY...OSSABAW SOUND...WASSAW ISLAND AND WHITEMARSH
ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3176 8126 3201 8121 3204 8110 3208 8103
      3209 8100 3208 8098 3193 8092 3190 8094
      3185 8099 3185 8101 3183 8104 3181 8103
      3174 8111 3174 8121
TIME...MOT...LOC 2143Z 350DEG 11KT 3194 8106

$$
904 
WWUS52 KCHS 142157
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
557 PM EDT SAT JUN 14 2014

GAC029-051-142215-
/O.CON.KCHS.SV.W.0051.000000T0000Z-140614T2215Z/
BRYAN GA-CHATHAM GA-
557 PM EDT SAT JUN 14 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR PORTIONS OF BRYAN AND CHATHAM COUNTIES...

AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR RIO VISTA...MOVING SOUTH AT 15
MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...FORT
MCALLISTER...ISLE OF HOPE...SANDFLY...SKIDAWAY ISLAND...VERNONBURG...
WHITE BLUFF...WILMINGTON ISLAND...WINDSOR FOREST...MONTGOMERY...
OSSABAW SOUND AND WASSAW ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3183 8104 3176 8126 3198 8122 3204 8097
      3193 8092 3190 8094 3185 8099 3185 8101
TIME...MOT...LOC 2157Z 350DEG 11KT 3190 8109

$$
587 
WWUS52 KCHS 142211
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
611 PM EDT SAT JUN 14 2014

GAC029-051-142220-
/O.EXP.KCHS.SV.W.0051.000000T0000Z-140614T2215Z/
BRYAN GA-CHATHAM GA-
611 PM EDT SAT JUN 14 2014

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF BRYAN AND CHATHAM
COUNTIES WILL EXPIRE AT 615 PM EDT...

AT 610 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT JUST WEST OF THIS 
AREA WITHIN BRYAN COUNTY UNTIL 7 PM EDT. 

LAT...LON 3183 8104 3176 8126 3198 8122 3204 8097
      3193 8092 3190 8094 3185 8099 3185 8101
TIME...MOT...LOC 2210Z 350DEG 11KT 3186 8108

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:58 PM EDT, 1 hour 19 minutes earlier.

Area forecast discussion, Jun 14, 3:58 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
358 PM EDT SAT JUN 14 2014

.SYNOPSIS...
A WEAK COLD FRONT WILL STALL OVER THE AREA THIS EVENING...THEN
DISSIPATE ON SUNDAY. ATLANTIC HIGH PRESSURE WILL THEN DOMINATE
NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
A MID LVL RIDGE OF HIGH PRESSURE WILL EXTEND EASTWARD ACROSS THE
REGION THIS EVENING AND OVERNIGHT AS A H5 SHORTWAVE SLOWLY SHIFTS
OFFSHORE. A FEW SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP
ALONG THE WESTERN EDGE OF CIRRUS THAT EXTENDS ALONG THE COAST IN
SOUTHEAST SOUTH CAROLINA AND INLAND A FEW COUNTIES IN SOUTHEAST
GEORGIA. EXPECT ACTIVITY TO REMAIN FOCUSED NEAR THIS THERMAL
BOUNDARY INITIALLY...BEFORE SHIFTING FURTHER INLAND WITH THE
SEABREEZE. POOR MID LVL LAPSE RATES AND WEAK SHEAR SUGGEST ANY
THUNDERSTORMS WILL REMAIN PULSE TYPE IN NATURE...BUT GUSTY WINDS
AND HEAVY RAINFALL WILL BE POSSIBLE WITH ANY STRONGER THUNDERSTORM
THAT DEVELOPS BEFORE SUNSET.

A LIGHT WESTERLY FLOW ALONG WITH MID LVL RIDGING WILL KEEP TEMPS
WARM THIS EVENING...SUPPORTING ADDITIONAL SHOWERS AND/OR A FEW
THUNDERSTORMS. A WEAK SFC FRONT SHOULD THEN APPROACH FROM THE
NORTH/NORTHWEST THIS EVENING AND TONIGHT...BEFORE STALLING OVER OR
NEAR THE AREA. CONVERGENCE ALONG THE FRONT SHOULD PROVIDE THE BEST
CHANCE OF SHOWERS AND/OR THUNDERSTORMS INTO THE EVENING...ESPECIALLY
WITH ANY INTERACTION WITH THE SEABREEZE LATE. ALTHOUGH SEVERE
WEATHER CHANCES WILL REMAIN LOW...A STRONGER THUNDERSTORM OR TWO
IS NOT OUT OF THE QUESTION UNTIL DAYTIME HEATING IS LOST. EXPECT
ACTIVITY TO DIMINISH WITHIN A FEW HOURS AFTER SUNSET OVER MOST
AREAS. CONDITIONS SHOULD THEN REMAIN FAIRLY QUIET FOR THE
REMAINDER OF THE NIGHT UNDER PARTLY CLOUDY SKIES. LOW TEMPS WILL
RANGE IN THE UPPER 60S INLAND TO LOW/MID 70S ALONG THE COAST.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
SUNDAY...THE AREA WILL REMAIN UNDER THE BROAD INFLUENCE OF UPPER
LEVEL HIGH PRESSURE WITH A WEAK MID-LEVEL SHEAR AXIS PROGGED TO DROP
SOUTH DURING THE DAY. THE BEST RAIN CHANCES WILL BE FOCUSED ACROSS
SOUTHEAST GEORGIA WHERE THE GREAT JUXTAPOSITION OF SURFACE
MOISTURE...INSTABILITY...RESULTANT SEA BREEZE CONVERGENCE AND WEAK
FORCING ASSOCIATED WITH THE PASSING SHEAR AXIS WILL BE FOUND. POPS
WILL RANGE FROM 20-30 PERCENT ACROSS INTERIOR SOUTHEAST SOUTH
CAROLINA TO 30-40 PERCENT ACROSS SOUTHEAST GEORGIA--HIGHEST
ALONG/SOUTH OF THE I-16 CORRIDOR. HIGHS WILL BE IN THE UPPER 80S TO
AROUND 90 WITH LOWS WITHIN A DEGREE OR TWO OF 70.

MONDAY AND TUESDAY...THE UPPER LEVEL ANTICYCLONE WILL STRENGTHEN AS
THE AFOREMENTIONED SHEAR AXIS SHIFTS FARTHER TO THE SOUTH. RISING
MID-LEVEL HEIGHTS AND THE CORRESPONDING INCREASE IN SUBSIDENCE WILL
YIELD A SLIGHTLY DRIER CONVECTIVE REGIME. SLIGHT CHANCE POPS WILL BE
CONFINED TO INTERIOR SOUTHEAST GEORGIA MONDAY WITH NO MENTIONABLE
POPS ANYWHERE ACROSS THE FORECAST AREA TUESDAY. HIGHS BOTH DAY WILL
TOP OUT IN THE LOWER-MID 90S WITH LOWS IN THE UPPER 60S TO MID 70S.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
MEDIUM RANGE GUIDANCE IS IN FAIRLY GOOD AGREEMENT THROUGH MOST OF
THE LONG TERM PERIOD WITH RESPECT TO THE OVERALL SYNOPTIC PATTERN.
STRONG MID AND UPPER LEVEL RIDGING WILL PREVAIL OVER THE SOUTHEAST
STATES THROUGH MID WEEK...BEFORE BREAKING DOWN SOME LATE IN THE WEEK
IN RESPONSE TO AN UPPER LOW TRACKING ACROSS THE NORTHERN PLAINS AND
UPPER MISSISSIPPI VALLEY. AT THE SURFACE...HIGH PRESSURE WILL SHIFT
FARTHER INTO THE ATLANTIC THROUGH THE PERIOD...WITH A LEE SIDE
TROUGH BECOMING ESTABLISHED INLAND. ISOLATED TO SCATTERED SHOWERS
AND THUNDERSTORMS ARE GENERALLY EXPECTED EACH AFTERNOON AND
EVENING...ESPECIALLY INLAND FROM THE COAST. THE COVERAGE OF SHOWERS
AND THUNDERSTORMS WILL BE ON A SLIGHT UPWARD TREND AS THE WEEK
PROGRESSES. TEMPERATURES ARE EXPECTED TO BE ABOVE NORMAL THROUGH THE
LONG TERM PERIOD.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
BRIEF FLIGHT RESTRICTIONS ARE POSSIBLE AT EITHER TERMINAL INTO
EARLY EVENING...BUT ACTIVITY SHOULD REMAIN TO THE WEST OF BOTH
TERMINALS AS A SEABREEZE NOW PUSHES INLAND. CONFIDENCE REMAINS
TOO LOW TO INCLUDE FLIGHT RESTRICTIONS BEYOND 20Z AT EITHER
TERMINAL. VFR CONDITIONS ARE THEN EXPECTED OVERNIGHT THROUGH LATE
SUNDAY MORNING.

EXTENDED AVIATION OUTLOOK...THERE IS A RISK FOR IMPACTS FROM SHOWERS
AND TSTMS EACH AFTERNOON...ALTHOUGH THE BULK OF THE ACTIVITY SHOULD
OCCUR WEST OF THE TERMINALS.

&&

.MARINE...
TONIGHT...A FEW SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DRIFT
OFF THE SOUTHEAST GEORGIA COAST WHERE THE SEABREEZE REMAINS CLOSE
TO THE COAST. EXPECT ACTIVITY TO DIMINISH THROUGH SUNSET AS THE
SEABREEZE SHIFTS FURTHER INLAND. WINDS AND SEAS WILL REMAIN BELOW
SMALL CRAFT ADVISORY LEVELS BETWEEN ATLANTIC HIGH PRESSURE TO THE
SOUTHEAST AND THE WEAK FRONT APPROACHING FROM THE NORTH/NORTHWEST
TONIGHT. IN GENERAL...SOUTH WINDS WILL BECOME SW AFTER MIDNIGHT
AND REMAIN AT OR BELOW 10 KTS. SEAS WILL ALSO GRADUALLY SUBSIDE
OVERNIGHT TO 1-2 FT...HIGHEST BEYOND 20 NM FROM THE COAST.

RIP CURRENTS...THE COMBO OF SOME ASTRONOMICAL FACTORS THAT ARE
INCREASING THE DAILY TIDAL RANGE AND MODERATE ONSHORE FLOW DURING
THE AFTERNOON/EVENING WILL PRODUCE A MARGINAL MODERATE RISK FOR RIP
CURRENTS AT THE SC BEACHES INTO EARLY EVENING.

SUNDAY THROUGH THURSDAY...GENERAL SOUTHERLY FLOW WILL DOMINATE FOR
MUCH OF THE EXTENDED PERIOD...INDICATIVE OF EARLY SUMMER WEATHER.
MINOR NOCTURNAL SURGES ARE POSSIBLE JUST ABOVE ANY NIGHT...BUT
SPEEDS WILL BE NO HIGHER THAN 15 KT AT BEST. SEAS WILL AVERAGE 4
FT OR LESS WITH LITTLE RISK FOR SMALL CRAFT ADVISORY CONDITIONS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

NEAR TERM...DPB
SHORT TERM...ST
LONG TERM...JAQ
AVIATION...DPB/ST
MARINE...DPB/ST
Hazardous weather outlook, Jun 14, 4:43 AM EDT, 12 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
443 AM EDT SAT JUN 14 2014

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047-052-151200-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
443 AM EDT SAT JUN 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

SCZ048>051-151200-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
443 AM EDT SAT JUN 14 2014

...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jun 14, 12:43 PM EDT, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1243 PM EDT SAT JUN 14 2014

SCZ050-141715-
CHARLESTON-
1243 PM EDT SAT JUN 14 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON COUNTY
THROUGH 115 PM EDT...

AT 1242 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR MCCLELLANVILLE...MOVING SOUTHEAST AT 5
MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
MCCLELLANVILLE...TIBWIN...LIGHTHOUSE ISLAND...CAPE ROMAIN...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...REMAIN AS
LOW TO THE GROUND AS POSSIBLE AND AWAY FROM TALL OBJECTS...OPEN
SPACES...AND BODIES OF WATER. IF INDOORS...STAY AWAY FROM
WINDOWS...DOORS...PLUMBING AND ELECTRICAL DEVICES.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3300 7936 3300 7940 3301 7944 3300 7949
      3301 7950 3301 7952 3302 7952 3302 7950
      3303 7951 3303 7953 3302 7956 3299 7954
      3303 7958 3311 7962 3317 7942 3307 7933
TIME...MOT...LOC 1643Z 330DEG 5KT 3308 7947
Local storm report, Jun 14, 1:44 PM EDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
144 PM EDT SAT JUN 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     MARINE TSTM WIND 4 ESE CHARLESTON        32.75N  79.87W
06/14/2014  M42 MPH          AMZ330             SC   MESONET

            42 KNOT WIND GUST REPORTED AT FORT SUMTER WXFLOW
            SENSOR.

&&

EVENT NUMBER CHS1400706

TIMTE
Local storm report, Jun 14, 1:45 PM EDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
145 PM EDT SAT JUN 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     MARINE TSTM WIND 4 ESE CHARLESTON        32.75N  79.87W
06/14/2014  M48 MPH          AMZ330             SC   MESONET

            42 KNOT WIND GUST REPORTED AT FORT SUMTER WXFLOW
            SENSOR.

&&

CORRECTED EVENT

EVENT NUMBER CHS1400706

TIMTE
Special weather statement, Jun 14, 2:00 PM EDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
200 PM EDT SAT JUN 14 2014

SCZ045-050-052-141830-
CHARLESTON-INLAND BERKELEY-TIDAL BERKELEY-
200 PM EDT SAT JUN 14 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES THROUGH 230 PM EDT...

AT 155 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM MORELAND TO
AWENDAW...MOVING EAST AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
MORELAND...CHARITY...RICHMOND...AWENDAW...BUCK HALL...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

&&

LAT...LON 3301 7956 3297 7960 3296 7961 3296 7999
      3311 7994 3309 7955
TIME...MOT...LOC 1800Z 250DEG 5KT 3301 7989 3302 7960
Special weather statement, Jun 14, 4:59 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
459 PM EDT SAT JUN 14 2014

GAZ118-119-SCZ047-051-142130-
COASTAL CHATHAM-COASTAL JASPER-INLAND CHATHAM-INLAND JASPER-
459 PM EDT SAT JUN 14 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JASPER AND CHATHAM
COUNTIES THROUGH 530 PM EDT...

AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR LEPAGEVILLE...MOVING SOUTH AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
LEPAGEVILLE...HUTCHINSON ISLAND...GORDONSTON...SAVANNAH...ISLE OF
ARMSTRONG...THUNDERBOLT...WHITEMARSH ISLAND...RIVERSIDE...TURNERS
ROCK...GOLDEN ISLES...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3190 8117 3189 8122 3217 8124 3220 8100
      3218 8097 3216 8095 3214 8095 3215 8097
      3213 8096 3213 8095 3214 8094 3213 8093
      3205 8089 3205 8090 3205 8089 3197 8085
      3194 8091 3190 8093 3188 8116
TIME...MOT...LOC 2100Z 341DEG 12KT 3208 8103

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 4:59 PM EDTSpecial Weather StatementCHSChatham31 min
Jun 14, 5:59 PM EDTSpecial Weather StatementCHSLiberty31 min
Jun 14, 6:03 PM EDTSevere Thunderstorm WarningCHSBryan, Liberty57 min
Jun 14, 7:43 PM EDTSpecial Weather StatementCHSMcIntosh47 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.